Discussions By Condition: I cannot get a diagnosis.

Too many symptoms which seem unrelated.

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: xiller06
  • December 6, 2006
  • 00:33 PM

I am an 18 year old male, 181.3cm, 69kg.
I guess I should start with what I know. In the last 4 months or so I've managed to pull off 3 sporting injuries; a right groin strain (which never 'fully' recovered before the next injury), a psoas muscle tear (which was getting better slowly), a psoas muscle re-tear (which has stopped getting better and responding to physio after week 2).

With the first psoas muscle tear there was associated hip pain, not just on the side of the muscle tear, but on the opposite side as well. This and a general aching and soreness in pretty much all my joints (neck, shoulders, elbows, knees, ankles), and fatigue led to blood tests for rheumatoid arthritis and glandular fever (both which came back negative).

The second psoas muscle tear has been more problematic. It has effected the back. To the point where I couldn't sit, lie down, or walk without pain to the point of wanting to just scream (worst in sitting positions, supposedly due to pinching). So I got prescribed 'Mobic' (an NSAID) for pain relief and to deal with inflamation.

So, that is what is known.
The joint pains, leg pains, fatigue haven't gone away.

I think I will just list the symptoms, it'll make it easier:
-Headaches
-Dizziness/Light headedness (every time I stand, and intermitently at other times)
-Collapsing (caused by inability to hold my body up I give up trying to hold myself up, in BOTH cases I don't lose conciousness, and can generally get to my feet within 30 seconds at most)
-Vision loss (complete loss of vision for up to 10 seconds , partial changes to vision
-Aches in my joints (those listed above, and fingers)
-Huge muscle weakness
-Mild pins and needles/tingling sensations pretty much permanently up and down arms and legs. (I have had the pins and needles/tingling for as long as I can remember (at least the last 4-5 years), so they aren't as a result of the injury)
-Intermitent muscle spasms anywhere in the body
-Cramps, especially in feet.
-High blood pressure (today was 150/90)
-Tachycardia
-General burning sensations
-Tightness on both left and right sides of the chest area
-Aching just below the last 2 ribs on both sides.
-(The last few days) I have noticed my eyes are very dry.
-Fatigue
-Occasional tightness/pain in the heart.
-Stomach pains (these were occuring before starting to use the NSAID)
-Disconnectedness (e.g. I'll just be standing there not sure of what I'm doing exactly then will realise a few seconds later OR I'll continue walking in a direction and it is like I'm viewing it from a distance and I'm walking towards traffic and I know I should change direction but just can't OR I'll stop mid sentence and be unsure what I was talking about)

I am also asthmatic (although I haven't taken any medication for well over 2 years, and am taking Concerta for ADHD.

There is an improvement in numerous symptoms while I am eating, but within about 15 minutes to 30 minutes of finishing I'm back to normal.

Does anyone have any ideas what could be going on? I think it is probably things as I can't find anything which displays ALL these symptoms.

It'd be much appreciated!

Reply Flag this Discussion

6 Replies:

  • sounds like you have cervical and lumbar injurys. get a mri of your whole spine as soon as possable . good luck
    Anonymous 42789 Replies
    • December 6, 2006
    • 02:01 PM
    • 0
    Flag this Response
  • Also, things I left off the list... and clarifying... I get really sore from standing up, and I can persist standing, but after about 5 minutes of standing still my feet start aching. I tore the psoas on the other side 3 years ago (Swimming of all things!) Had mri's then (hip region, and lower back) no damage was visible there, and many of the symptoms have been happening since before then.
    xiller06 5 Replies
    • December 7, 2006
    • 01:11 AM
    • 0
    Flag this Response
  • Your symptoms sound similar to mine; I had secondary adrenal insufficiency caused by steriod injections. Adrenal failure can occur on its own as well. look on the internet for 'low cortisol' and 'adrenal insufficiency'. Mine to a long time to be diagnosed; the condition is not common and most doctors never treat the disorder. Good luck
    oklahomagal 14 Replies Flag this Response
  • I think you have a couple of things going on here... 1. You are showing a lot of side effect symptoms from the concerta. Here is a list from www.drugs.com: Stop taking methylphenidate and call your doctor at once if you have any of these serious side effects:fast, pounding, or uneven heartbeats;feeling light-headed, fainting;increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure);fever, sore throat, and headache with a severe blistering, peeling, and red skin rash;aggression, restlessness, hallucinations, unusual behavior, or motor tics (muscle twitches); oreasy bruising, purple spots on your skin.Continue taking methylphenidate and talk with your doctor if you have any of these less serious side effects:vision problems;mild skin rash;dizziness;nervous feeling, sleep problems (insomnia); nausea, vomiting, loss of appetite; orweight loss.How long have you been taking this drug? Are you taking any other meds currently? Have you taken a flouroquinolone antibiotic in the past year? Did you know that the above type of antibiotics have as a side effect that they can cause a ruptured/torn tendon that requires surgery?:confused: I found this out when I was prescribed Avelox for sinusitis. 2. It is possible that your injuries are taking long to heal because you are still exercising? I highly recommend finding a qualified acupuncturist who can help you with your pain and promote healing of the tissues and muscles. And take a break from sports for awhile if you can. Please tell your doc about your symptoms and MAKE HIM LOOK UP CONCERTA IN HIS/HER DRUG REFERENCE BOOK. It is unfortunately the VERY LAST thing most docs look at, and I really think it is the cause of a lot of your symptoms. Go to www.drugs.com and print out the page of info on this drug to show to your doc. Please do this soon before they start overmedicating you to treate these side effects! Best wishesDOM
    acuann 3080 Replies Flag this Response
  • Follow the advice of acuann. A few concerns / questions: Psoas injuries on both sides ?How violent were the injuries ?Asking this because as an MT and DC I have seen many many peoples psoas be way too tight and very sore to palpation, but have never seena specific injury unless large forces were involved. Have you or do you try to mildly stretch the psoas ?How ? And with what results ? ralph
    Anonymous 42789 Replies Flag this Response
  • It sounds like you have neurological and musculoskeletal symptoms. I would definately see your doctor and explain all your symptoms. Having not seen or examined you I would not venture a diagnosis. Know that Multiple Sclerosis can cause many different neurological symptoms and lacks one solid diagnostic test. But the hallmark of the disease is different neurological symptoms at different times. But the disease is very rare. Bottom line is see your doctor.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.